Alert archive / Missouri / Flash Flood Warnings in 2007

Flash Flood Warning 116, NWS Springfield, MO

June 23, 2007Texas County, Wright County, Missouri

NWS Springfield, MO issued this flash flood warning at Jun 23, 2007, 5:10 PM CDT for Texas County, Wright County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2007, 5:10 PM CDT (22:10 UTC)
Expired
Jun 23, 2007, 11:00 PM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text
Flood severity
None

Counties Texas County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 102 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 76 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
76 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
1144 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 232212
FFWSGF
MOC215-229-240400-
/X.NEW.KSGF.FF.W.0116.070623T2210Z-070624T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
510 PM CDT SAT JUN 23 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
  WRIGHT COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 1100 PM CDT.

* AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. DOPPLER RADAR RAINFALL RATE ESTIMATES INDICATED       
  THAT TWO INCHES OF RAIN HAS FALLEN OVER THE PAST HOUR IN PARTS     
  OF WESTERN TEXAS COUNTY AND EASTERN WRIGHT COUNTY.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
  MOUNTAIN GROVE AND CABOOL.

ADDITIONAL RAINFALL AMOUNTS OF QUARTER INCH TO LOCALLY HIGHER 
AMOUNTS OVER AN INCH ARE POSSIBLE IN THE WARNED AREA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3708 9243 3740 9244 3741 9198 3706 9195

$$

WISE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 3:22 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Jun 23, 3:22 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
322 PM CDT SAT JUN 23 2007

.DISCUSSION...

MCV MOVED INTO NORTHWEST AR THIS AFTERNOON WHILE AN UPPER TROUGH
ALSO APPROACHED THE REGION FROM THE NORTHWEST. PROFILERS INDICATE
THAT THE TROUGH AXIS EXTENDS FROM NE MO INTO EXTREME SW MO/SE KS
WITH 500MB WINDS VEERING AT NEODESHA DURING THE PAST COUPLE OF
HOURS. SUBSIDENCE BEHIND THE TROUGH AXIS AS SUPPRESSED CONVECTION
OVER THE NW HALF OF THE CWFA SO FAR. ANOTHER BOUNDARY MARKED (OR IN
PART PRODUCED BY) THE LEADING EDGE OF CU FIELD OVER NORTHERN MO IS
ALSO PUSHING SOUTH. GIVEN THE INSTABILITY OVER THE FORECAST
AREA...FAIRLY UNIFORM MLCAPES OF 1000-1500 J/KG IN AREAS NOT WORKED
OVER BY FRESH CONVECTION...BELIEVE WE CAN STILL SEE SOME
SHOWER/THUNDERSTORM DEVELOPMENT OVER THE WESTERN CWFA THIS
AFTERNOON...BUT ATTM NOT EXPECTING A GREAT AMOUNT OF COVERAGE. FOR
NOW HAVE MY HIGHEST POPS WHERE ONGOING CONVECTION IS OCCURRING OVER
SOUTH CNTRL MO...AND MAY HAVE TO ADJUST FURTHER BASED ON TRENDS.

HAVE A PERSISTENCE FORECAST...MORE OR LESS...FOR THE NEXT THREE-FOUR
DAYS. A WEAK UPPER SHEAR AXIS WILL REMAIN IN PLACE OVER THE AREA.
THE MAIN EMPHASIS FOR DIURNAL CONVECTION WILL LIKELY BE THE SOUTHERN
AND EASTERN CWFA...BUT WILL HAVE DAYTIME AND EVENING RAIN CHANCES
EVERYWHERE TO SOME DEGREE. BOTH THE GFS AND ECMWF AMPLIFY THE UPPER
PATTERN LATE IN THE WORK WEEK (THU-FRI) WITH A RIDGE AXIS OVER THE
ROCKIES LEAVING OUR REGION IN NW FLOW ALOFT. THE GFS MOVES A COLD
FRONT INTO CENTRAL AND SOUTHERN MO/SE KS THU/THU NIGHT AS HIGH
PRESSURE BUILDS INTO THE UPPER MIDWEST. THE ECMWF IS SHOWING A
SIMILAR TENDENCY BUT IS A LITTLE SLOWER WITH THE FROPA. HAVE
MAINTAINED POPS FOR THE THU-FRI TIME PERIOD...BUT WILL NEED TO WATCH
MED RANGE MODEL TRENDS TO BETTER NAIL DOWN TIMING IN LATER PERIODS.

WENT FAIRLY CLOSE TO MOS GUIDANCE AND/OR PERSISTENCE FOR
TEMPERATURES. WE STILL HAVENT REACH 90 DEG F AT KSGF YET THIS
YEAR...USUALLY A CHARACTERISTIC OF A RELATIVELY MOIST SPRING. DSA

&&

.AVIATION...

FOR THE 18Z TAF CYCLE...SCATTERED SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO DEVELOP THIS AFTERNOON. MVFR CEILINGS AND VISIBILITIES
CAN BE EXPECTED AROUND ANY STORMS. THE STORMS WILL QUICKLY DIMINISH
THIS EVENING WITH A FEW LOW CLOUDS REMAINING...ALTHOUGH NOT ENOUGH
TO CARRY ANY CEILINGS. AM EXPECTING SOME LIGHT FOG LATER TONIGHT AT
BOTH TAF LOCATIONS. BROUGHT VISIBILITIES DOWN TO 6SM WITH A TEMPO
FOR 5SM. PREVAILING WINDS THROUGH SUNDAY MORNING WILL REMAIN LIGHT
OUT OF THE SOUTH TO SOUTHWEST.

SCHAUMANN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 23, 1:02 PM CDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
102 PM CDT SAT JUN 23 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-241815-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
102 PM CDT SAT JUN 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

SCATTERED THUNDERSTORMS. THE ISOLATED STRONGEST STORMS WILL BE
CAPABLE OF WIND GUSTS OF 50 TO 60 MPH...DIME TO NICKEL SIZED HAIL...AND
HEAVY RAIN WITH LOCALIZED FLOODING. LIGHTNING IS A DANGER WITH ALL
THUNDERSTORMS.

  AREAS AFFECTED AND TIMING:

OVER THE ENTIRE OUTLOOK AREA THROUGH EARLY THIS EVENING.

  DISCUSSION:

THE INTERACTION OF MODERATE INSTABILITY...OUTFLOW BOUNDARIES...AND
WEAK UPPER LEVEL DISTURBANCES WILL CONTINUE TO PRODUCE SCATTERED
THUNDERSTORMS AND OVER THE MISSOURI OZARKS AND SOUTHEAST KANSAS
THIS AFTERNOON AND EARLY THIS EVENING. RELATIVELY WEAK WINDS ALOFT
WILL LIMIT STORM ORGANIZATION...BUT WHERE POCKETS OF INSTABILITY
CAN DEVELOP...ISOLATED STRONG TO SEVERE PULSE TYPE CONVECTION MAY
RESULT WITH GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
ON AN AFTERNOON BASIS THROUGH FRIDAY. A MOIST AIRMASS COUPLED WITH
SUFFICIENT INSTABILITY WILL SUPPORT THUNDERSTORM DEVELOPMENT.
BRIEF HEAVY RAINFALL ALONG WITH GUSTY WINDS WILL ACCOMPANY THE
STORMS.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE ISOLATED NATURE OF THE STRONGEST STORMS...SPOTTER
ACTIVATION IS NOT EXPECTED TO BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

DSA

In the hours before

Special weather statement, Jun 23, 12:52 PM CDT, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1252 PM CDT SAT JUN 23 2007

MOZ105-231830-
OZARK MO-
1252 PM CDT SAT JUN 23 2007

...SIGNIFICANT WEATHER ALERT FOR OZARK COUNTY UNTIL 130 PM CDT...

AT 1248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES NORTH OF GAINESVILLE...OR 24 MILES
SOUTHEAST OF AVA...MOVING EAST AT 20 MPH.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN OZARK
COUNTY...INCLUDING THE TOWN OF SYCAMORE.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

SCHAUMANN
Special weather statement, Jun 23, 1:51 PM CDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
151 PM CDT SAT JUN 23 2007

MOZ082-097-231930-
TEXAS MO-HOWELL MO-
151 PM CDT SAT JUN 23 2007

...SIGNIFICANT WEATHER ALERT FOR HOWELL AND TEXAS COUNTIES UNTIL 230
PM CDT...

AT 146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
CABOOL TO 11 MILES SOUTHWEST OF WEST PLAINS...OR ALONG A LINE
EXTENDING FROM 9 MILES SOUTHWEST OF HOUSTON TO 11 MILES SOUTHWEST OF
WEST PLAINS...MOVING EAST AT 20 MPH.

THESE STORMS WILL BE NEAR...
  WEST PLAINS BY 205 PM CDT.
  6 MILES SOUTH OF RAYMONDVILLE BY 215 PM CDT.
  MOUNTAIN VIEW BY 225 PM CDT.

THE TOWNS OF YUKON...CLEAR SPRINGS...WHITE CHURCH...PEACE VALLEY...
EUNICE...BRANDSVILLE...ARROLL AND HARTSHORN ARE IN THE PATH OF THESE
STORMS.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

SCHAUMANN
Special weather statement, Jun 23, 2:50 PM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
250 PM CDT SAT JUN 23 2007

MOZ106-232015-
OREGON MO-
250 PM CDT SAT JUN 23 2007

...SIGNIFICANT WEATHER ALERT FOR OREGON COUNTY UNTIL 315 PM CDT...

AT 249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTH OF ALTON...OR 10 MILES EAST OF
THAYER...MOVING NORTHEAST AT 25 MPH.

THIS STORM WILL BE NEAR...
  9 MILES SOUTHEAST OF ALTON BY 300 PM CDT.

THE TOWN OF WILDERNESS IS IN THE PATH OF THIS STORM.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

WISE
Special weather statement, Jun 23, 4:34 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
434 PM CDT SAT JUN 23 2007

MOZ082-232200-
TEXAS MO-
434 PM CDT SAT JUN 23 2007

...SIGNIFICANT WEATHER ALERT FOR TEXAS COUNTY UNTIL 500 PM CDT...

AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF MOUNTAIN GROVE...MOVING
EAST AT 20 MPH.

THIS STORM WILL BE NEAR...
  6 MILES SOUTHWEST OF HOUSTON BY 500 PM CDT.

THE TOWNS OF SIMMONS...SOLO...ELK CREEK AND BUCYRUS ARE IN THE PATH
OF THIS STORM.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

WISE
Local storm report, Jun 23, 5:00 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
500 PM CDT SAT JUN 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     LIGHTNING        2 N HUGGINS             37.35N 92.20W
06/23/2007                   TEXAS              MO   EMERGENCY MNGR

            *** 5 INJ *** LIGHTNING FROM STRONG THUNDERSTORMS INJURED
            SEVERAL PEOPLE AT A CAMP GROUND NORTH OF TOWN. EMERGENY
            MEDICAL PERSONNEL HAVE BEEN DISPACHED TO THE SCENE.
            INITIAL INFORMATION INDICATES 4-5 SERIOUS INJURIES.

&&

HATCH
Special weather statement, Jun 23, 5:00 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
500 PM CDT SAT JUN 23 2007

MOZ082-092-232230-
WRIGHT MO-TEXAS MO-
500 PM CDT SAT JUN 23 2007

...SIGNIFICANT WEATHER ALERT FOR TEXAS AND WRIGHT COUNTIES UNTIL 530
PM CDT...

AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTH OF MOUNTAIN GROVE...MOVING EAST AT
15 MPH.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EASTERN WRIGHT AND
SOUTHWESTERN TEXAS COUNTIES...INCLUDING THE TOWNS OF BENDAVIS AND
HUGGINS.

WINDS AROUND 50 MPH...AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THIS STORM.

WISE

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 6:30 PM CDTSevere Thunderstorm WarningSGFLaclede, Wright52 min

Nearby

Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.